MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012449-08
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 55% stenosed, moderately tortuous, and moderately calcified lesion in the right coronary artery.An unspecified stent was deployed.Difficulty removing the stylet and protective sheath was felt on a 3.0x8mm nc trek balloon dilatation catheter (bdc).The device was soaked prior to use; however, due to emergency use the device was not prepped outside the anatomy prior to use.The bdc was being used for post-dilatation, but the balloon ruptured during the first inflation at 8 atmospheres and it did not inflate.The procedure was successfully completed with a new unspecified nc bdc.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Additional information: resistance was felt with the anatomy during advancement of the 3.0x8mm nc trek balloon dilatation catheter (bdc).Additionally, resistance was felt with the anatomy during removal and the shaft separated.The separated bdc was withdrawn.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported separation was confirmed.The reported balloon rupture and inflation issue were not confirmed.The reported difficulty removing the protective sheath and stylet could not be tested because the sheath and stylet were not returned.The reported difficulty advancing and removing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It should be noted that the coronary dilatation catheters, nc trek rx, global instructions for use (ifu) specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the violation of the ifu caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported difficulty removing the sheath and stylet, the balloon rupture and inflation issue; however, the reported separation, difficulty advancing and removing of the device appear to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9649029
Report Number2024168-2020-01044
Device Sequence Number2923345
Product Code LOX
UDI-Device Identifier08717648151859
UDI-Public08717648151859
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number1012449-08
Device Catalogue Number1012449-08
Device Lot Number90716G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1